Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 142, NWS Charleston, SC

June 12, 2009Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 12, 2009, 7:54 PM EDT for Berkeley County, South Carolina. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2009, 7:54 PM EDT (23:54 UTC)
Expired
Jun 12, 2009, 9:00 PM EDT
In force
66 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 133 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 8:14 PM EDTHAIL 0.252 Sw Moncks Corner, SCPEA SIZE HAIL NEAR MONCKS CORNER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 4:49 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2899 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2899 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 122354
SVRCHS
SCC015-130100-
/O.NEW.KCHS.SV.W.0142.090612T2354Z-090613T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
754 PM EDT FRI JUN 12 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 900 PM EDT

* AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM SAINT STEPHEN TO 7 MILES WEST
  OF PINOPOLIS...OR ALONG A LINE EXTENDING FROM SAINT STEPHEN TO 8
  MILES WEST OF MONCKS CORNER...MOVING EAST AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  NORTHERN LAKE MOULTRIE...
  SAINT STEPHEN...SOUTHERN LAKE MOULTRIE...
  PINOPOLIS...
  BONNEAU...
  MONCKS CORNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3304 7982 3316 8027 3351 7999 3351 7996
      3346 7991 3345 7988 3343 7986 3340 7983
      3339 7979 3332 7974 3331 7968 3330 7966
TIME...MOT...LOC 2355Z 270DEG 17KT 3340 7998 3321 8015

$$
3 follow-up statements
000 
WWUS52 KCHS 130013
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
813 PM EDT FRI JUN 12 2009

SCC015-130100-
/O.CON.KCHS.SV.W.0142.000000T0000Z-090613T0100Z/
BERKELEY SC-
813 PM EDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CENTRAL BERKELEY COUNTY...

AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ALVIN TO MONCKS CORNER...OR
ALONG A LINE EXTENDING FROM SAINT STEPHEN TO MONCKS CORNER...MOVING
EAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE 
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY 
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR 
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3304 7982 3314 8019 3348 7993 3346 7991
      3345 7988 3340 7983 3339 7979 3332 7974
      3331 7968 3330 7966
TIME...MOT...LOC 0012Z 283DEG 19KT 3337 7984 3317 8002

$$

JAQ
000 
WWUS52 KCHS 130032
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
832 PM EDT FRI JUN 12 2009

SCC015-130100-
/O.CON.KCHS.SV.W.0142.000000T0000Z-090613T0100Z/
BERKELEY SC-
832 PM EDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CENTRAL BERKELEY COUNTY...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BETHERA TO WAPPOOLA...OR
ALONG A LINE EXTENDING FROM 11 MILES EAST OF MONCKS CORNER TO 7 MILES
SOUTH OF MONCKS CORNER...MOVING EAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HUGER AND
JAMESTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3330 7966 3304 7982 3312 8010 3335 7983
      3333 7974 3332 7974 3331 7971
TIME...MOT...LOC 0032Z 290DEG 16KT 3324 7982 3309 7997

$$

JAQ
000 
WWUS52 KCHS 130046
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
846 PM EDT FRI JUN 12 2009

SCC015-130100-
/O.CON.KCHS.SV.W.0142.000000T0000Z-090613T0100Z/
BERKELEY SC-
846 PM EDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CENTRAL BERKELEY COUNTY...

AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FAREWELL CORNER TO
RICHMOND...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF
MCCLELLANVILLE TO 11 MILES NORTHEAST OF GOOSE CREEK...MOVING EAST AT
20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HUGER AND
JAMESTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3331 7969 3330 7966 3304 7982 3308 7997
TIME...MOT...LOC 0046Z 290DEG 16KT 3321 7971 3307 7988

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:50 PM EDT, 4 minutes earlier.

Area forecast discussion, Jun 12, 7:50 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
750 PM EDT FRI JUN 12 2009

.SYNOPSIS...
ON THE PERIPHERY OF AN UPPER RIDGE CENTERED WEST OF THE REGION...
NORTHWEST FLOW ALOFT WILL GUIDE A SERIES OF UPPER LEVEL
DISTURBANCES THROUGH THE AREA INTO NEXT WEEK. MEANWHILE...A COLD
FRONT WILL ADVANCE THROUGH AREA MONDAY OR TUESDAY...AND THIS FRONT
WILL STALL SOUTH OF THE REGION AROUND MIDWEEK. BY LATE
WEEK...THE UPPER RIDGE WILL EXPAND EAST ACROSS THE REGION.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SFC ANALYSIS SHOWS A WEAK LEE SIDE TROUGH OVER THE INLAND
CAROLINAS WHILE ATLC HIGH PRES HOLDS FORT. ALOFT...DEEP RIDGING IN
THE CENTRAL GOMEX WILL CONTINUE TO SLOWLY RETROGRADE TO THE W...
KEEPING A GENERALLY ZONAL FLOW OVER GA AND THE CAROLINAS ALTHOUGH
SEVERAL SHORTWAVE DISTURBANCES ARE RIDING WITHIN THE FLOW. AS THE
RIDGE MOVES AWAY...THE INLAND SFC TROUGH WILL SHIFT TWD THE COAST
THROUGH THIS EVENING. AT THE SAME TIME...ONE PARTICULARLY POTENT
SHORTWAVE TROUGH CROSSING FROM AL INTO GA WILL PUSH TWD THE SC/GA
COAST. THIS SHORTWAVE LOOKS TO BE THE IMPETUS FOR CONVECTION TO
BECOME MORE ORGANIZED FROM NW TO SE OVER THE AREA BY EARLY THIS
EVENING. SOME ISOLD SHWRS/TSTMS HAVE BROKEN OUT OVER THE MIDLANDS
AND NE SC...BUT ACTIVITY HAS HELD OFF FROM STARTING OVER THE CHS
CWFA. THE SEABREEZE BEING PINNED TO THE COAST THUS FAR IS
CONTRIBUTING TO THIS VOID IN THE ACTION...BUT AS THE UPPER
SHORTWAVE APPROACHES AND THE INLAND TROUGH SHIFTS E AND INTERACTS
WITH THE DEEP INSTABILITY...COVERAGE SHOULD INCREASE AND BECOME
MORE ORGANIZED FROM THE NW. IN ADDITION...AS STORMS FORM AND THEN
DISSIPATE...OUTFLOW BOUNDARIES AND INTERACTIONS WITH THE
SEABREEZE SHOULD ALSO HELP SPARK STORMS. CONSIDERING THE CAP HAS
ERODED...CAPE IS NEARLY 4000 J/KG AND LOW LEVEL LAPSE RATES ARE
FAIRLY IMPRESSIVE...ANY STORM THAT FORMS HAS THE POTENTIAL TO
BECOME STRONG TO SEVERE. WILL MAINTAIN MENTION OF THIS POSSIBILITY
IN THE HAZARDOUS WX OUTLOOK.

MIN TEMPS WILL AGAIN REMAIN MILD...RANGING FROM THE UPR 60S/LWR
70S INLAND TO THE MID 70S NEAR THE COASTS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
VERY SIMILAR SYNOPTIC SCENARIO EXPECTED ON SATURDAY WITH ZONAL
WSW-ESE FLOW ALOFT...WEAK LEE SIDE TROFFING INLAND AND HIGH PRES
OVER THE ATLC. WITH DEEP WLY FLOW AGAIN EXPECTED...THE SEABREEZE
SHOULD REMAIN PINNED NEAR THE COAST THROUGH MID-AFTN WHICH WILL
ALLOW FOR GOOD WARMING DURING THE DAY. MAX TEMPS WILL AGAIN REACH
THE LOW-MID 90S. WITH DEWPOINTS AGAIN IN THE LOW-MID 70S...HEAT
INDEX VALUES WILL REACH THE LOW 100S. INSTABILITY WILL AGAIN BE
SUBSTANTIAL...THUS ONCE THE AFTN CAP BREAKS AND CONVECTIVE TEMPS
IN THE UPR 80S ARE REACHED...ISOLD TO SCT CONVECTION CAN BE
EXPECTED. COVERAGE WILL REMAIN IN QUESTION DUE TO THE PINNED
SEABREEZE BUT BEST COVERAGE SHOULD OCCUR DURING THE LATE AFTN
HOURS SO WILL KEEP POPS NO HIGHER THAN 30 ATTM. ISOLD STRONG TO
SEVERE STORMS ARE AGAIN POSSIBLE WITH CAPES OVER 3500 J/KG...
SUFFICIENT LOW LVL LAPSE RATES AND MIDLVL JETTING ARND 30 KT.

NO OVERLY STRONG MIDLVL SHORTWAVE DISTURBANCES ARE EVIDENT ON THE
NAM...GFS OR ECMWF MODELS FOR TMRW SO ANY ONGOING CONVECTION IN
THE EVENING HOURS SHOULD DIMINISH WITH THE LOSS OF DAYTIME
HEATING. WINDS WILL AGAIN SETTLE DOWN AND IT IS POSSIBLE PATCHY
FOG MAY DEVELOP BUT BECAUSE OF LOW CONFIDENCE IN THE COVERAGE...
HAVE HELD OFF FOG MENTION ATTM. MIN TEMPS...JUST LIKE THE PREVIOUS
FEW NIGHTS...WILL AGAIN RUN IN THE UPR 60S/LOW 70S AWAY FROM THE
COAST AND MID 70S NEAR THE SHORES.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY...EXPECT ANOTHER HOT AND HUMID DAY...WITH HIGHS IN THE MID
TO UPPER 90S COMMON AWAY FROM THE COAST. 12Z GUIDANCE SUGGESTS
THAT MID LEVEL CAPPING MAY PREVENT OR GREATLY LIMIT DIURNAL
THUNDERSTORM COVERAGE. FOR THIS FORECAST...SLIGHT CHANCE POPS WILL
SUFFICE DURING THE AFTERNOON.

SUNDAY NIGHT...12Z GUIDANCE SUGGESTS THAT AN MCS MAY PUSH INTO THE
REGION OVERNIGHT. WHILE CONFIDENCE IN THIS SCENARIO REMAINS LOW...
LOW CHANCE POPS ARE JUSTIFIED ESPECIALLY FOR NORTHERN/WESTERN
COUNTIES.

12Z GUIDANCE SUGGESTS THAT A SYNOPTIC COLD FRONT MAY STALL OVER OR
JUST NORTH OF THE FORECAST AREA FOR A TIME MONDAY. THEN...A
SURFACE  WAVE... STRENGTHENING HIGH PRESSURE TO THE NORTH AND
CONTINUED NW FLOW ALOFT SHOULD COMBINE TO PUSH THIS BOUNDARY SOUTH
AS A COLD FRONT BY TUESDAY. THIS BOUNDARY IS THEN PROGGED TO STALL
AND DISSIPATE SOUTH OF THE REGION DURING THE WED-THU TIME FRAME.
FORECAST UNCERTAINTY REMAINS QUITE HIGH THROUGH THE FIRST HALF OF
THE WEEK...ESPECIALLY GIVEN THE ONGOING POTENTIAL FOR MESOSCALE
CONVECTIVE SYSTEMS IN NW FLOW ALOFT TO IMPACT THE REGION. GIVE
GUIDANCE TRENDS...LOWERED TEMPERATURES SOMEWHAT MON THROUGH
WED...ESPECIALLY ACROSS NORTHERN COUNTIES...AND RAISED POPS TO
ACCOUNT FOR THE POTENTIAL FOR AN UNSETTLED REGIME DURING THAT
PERIOD.

BY LATE IN THE FORECAST PERIOD...MEDIUM RANGE GUIDANCE VARIES FROM
A BUILDING UPPER RIDGE AND A RETURN TO HOT/HUMID CONDITIONS AS
DEPICTED BY THE 0Z EUROPEAN...TO THE APPROACH OF A SHORTWAVE/
ASSOCIATED COLD FRONT FROM THE NW AS DEPICTED BY THE 12Z GFS. THIS
FORECAST WILL FAVOR THE EUROPEAN SCENARIO...WHICH MAINTAINS BETTER
FORECAST CONTINUITY.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
LARGE OUTFLOW BOUNDARY AHEAD OF CONVECTIVE BAND HEADING SE FROM
THE MIDLANDS INTO THE COASTAL PLAINS WILL CONTINUE PUSHING TWD THE
COAST THROUGH 03Z. MEANWHILE...THE SEABREEZE HAS PUSHED THROUGH
BOTH TERMINALS AND IS GRADUALLY SLIDING INLAND. BOTH BOUNDARIES
WILL INTERACT BUT THERE IS SOME UNCERTAINTY AS TO WHETHER MORE
CONVECTION WILL DEVELOP ALONG IT OR IF THEY WILL CROSS EACH OTHER
WITH NO EFFECTS. IF NOTHING ELSE...THE CONVECTIVE OUTFLOW PUSHING
TWD THE COAST WILL MAKE FOR A BRIEF BOUT OF GUSTY NW WINDS AT BOTH
TERMINALS. IN ADDITION...THE TSTMS MOVING SE TWD THE COAST LOOKS
TO IMPACT KCHS SO HAVE INCLUDED 2 TEMPO HOURS OF +TSRA WITH IFR
VSBY. NO PRECIP IS EXPECTED AT KSAV DURING THE EVENING HOURS SO
HAVE LEFT IT DRY...BUT DID INDICATE THE OUTFLOW WOULD PUSH S
ACROSS THE SAVANNAH RIVER AND PUSH THROUGH THE TERMINAL.

ANY LINGERING PRECIP AFTER 03Z SHOULD DISSIPATE AND/OR MOVE AWAY
FROM THE TERMINALS SHOULD HAVE LEFT A DRY FORECAST GOING THROUGH
THE REST OF THE OVERNIGHT HOURS. THERE IS SOME CONCERN THAT SOME
REMNANTS FROM A POTENT MCS MOVING E THROUGH TN AND NRN PORTIONS OF
THE GULF COAST STATES MAY CONTINUE PROGRESSING TWD THE CAROLINA
COAST DURING THE EARLY MORNING HOURS. CONFIDENCE IS LOW IN THIS
IDEA SO HAVE RUN WITH THE DRY FCST. THE ONLY OTHER CONCERN
OVERNIGHT WILL BE PRE-DAWN MVFR FOG SO HAVE INCLUDED TEMPO GROUPS
JUST BEFORE 13/12Z.

MOSTLY CLEAR SKIES TO START THE DAY TMRW WILL AGAIN GIVE WAY TO A
DECENT CUMULUS CLOUD FIELD BY MIDDAY. ISOLD TO SCATTERED
SHWRS/TSTMS ARE AGAIN POSSIBLE LATE TMRW AFTN...BUT LOW CONFIDENCE
ON TIMING AND COVERAGE PRECLUDES MENTION ATTM. HAVE INCLUDED CB
FOR THE LATE AFTN HOURS.

EXTENDED AVIATION OUTLOOK...ASIDE FROM MAINLY AFTERNOON AND
EVENING SCATTERED SHOWERS AND THUNDERSTORMS WHICH MAY BRIEFLY DROP
VSBYS TO IFR LEVELS...VFR CONDITIONS WILL GENERALLY PREVAIL.
PATCHY FOG MAY REDUCE VSBY TO MVFR DURING EARLY MORNING HOURS.

&&

.MARINE...
ATLC HIGH PRES WILL REMAIN THE DOMINANT FEATURE THROUGH THE FIRST
HALF OF THE WEEKEND...MAINTAINING A PREVAILING SW FLOW OVER THE
WATERS WITH SPEEDS AOB 15 KT AND SEAS AOB 4 FT. SEABREEZE
CIRCULATIONS THROUGH THE REST OF THIS AFTN AND AGAIN ON SAT AFTN
MAY SHIFT WINDS NEAR THE COAST TO A MORE SLY DIRECTION...THEN
WINDS WILL VEER BACK TO SW OR WSW AT NIGHT.

WINDS/SEAS WILL REMAIN WELL BELOW SMALL CRAFT ADVISORY THRESHOLDS
THROUGH THE LATTER HALF OF THE WEEKEND. THE SEA BREEZE
CIRCULATION WILL DOMINATE...AND MODEST NOCTURNAL SURGES OF S/SW
WINDS AS HIGH AS 15 KT WILL REMAIN COMMON. A COLD FRONT WILL PUSH
THROUGH THE WATERS EARLY NEXT WEEK...ALTHOUGH THE TIMING/STRENGTH
OF THIS FROPA REMAIN UNCERTAIN. IF SURFACE HIGH PRESSURE NE OF THE
REGION BECOMES SUFFICIENTLY STRONG...A PERIOD OF SCA CONDITIONS
COULD DEVELOP LATE IN THE FORECAST PERIOD TUE-WED.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JPC
Hazardous weather outlook, Jun 12, 4:59 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT FRI JUN 12 2009

AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>051-131030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-
459 PM EDT FRI JUN 12 2009

...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ374-131030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
459 PM EDT FRI JUN 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS WILL AGAIN
DEVELOP ACROSS THE AREA THROUGH EVENING. SOME OF THE STORMS COULD
BE SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 12, 5:24 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT FRI JUN 12 2009

SCZ045-122145-
BERKELEY-
524 PM EDT FRI JUN 12 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BERKELEY COUNTY
THROUGH 545 PM EDT...
...MARINERS ON EASTERN LAKE MARION SHOULD SEE SAFE HARBOR...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF
MANNING...MOVING EAST AT 25 MPH.

AREAS IN AND AROUND EASTERN LAKE MARION AND EADYTOWN WILL BE IMPACTED
THROUGH 545 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO EASTERN LAKE MARION. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING.
REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK
BY LIGHTNING.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Special weather statement, Jun 12, 5:24 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT FRI JUN 12 2009

SCZ045-122145-
BERKELEY-
524 PM EDT FRI JUN 12 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BERKELEY COUNTY
THROUGH 545 PM EDT...
...MARINERS ON EASTERN LAKE MARION SHOULD SEEK SAFE HARBOR...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF
MANNING...MOVING EAST AT 25 MPH.

AREAS IN AND AROUND EASTERN LAKE MARION AND EADYTOWN WILL BE IMPACTED
THROUGH 545 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO EASTERN LAKE MARION. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING.
REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK
BY LIGHTNING.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Local storm report, Jun 12, 6:13 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
613 PM EDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND GST     EADYTOWN                33.41N 80.15W
06/12/2009  M69 MPH          BERKELEY           SC   MESONET

&&

VB
Special weather statement, Jun 12, 6:23 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
623 PM EDT FRI JUN 12 2009

SCZ040-042>044-122300-
ALLENDALE-DORCHESTER-HAMPTON-INLAND COLLETON-
623 PM EDT FRI JUN 12 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN COLLETON...NORTH CENTRAL
HAMPTON...ALLENDALE AND NORTHERN DORCHESTER COUNTIES THROUGH 700 PM
EDT...

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
STRONG WINDS OF 45 TO 55 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF REEVESVILLE TO 11 MILES NORTHWEST
OF MILLETT...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
SAINT GEORGE TO 19 MILES EAST OF WAYNESBORO...MOVING SOUTHEAST AT 15
MPH.

AREAS IN AND AROUND ALLENDALE...ASHTON...BARTON...CANADYS...
COLLETON...DORCHESTER...HARLEYVILLE...LODGE...MILLETT...
RIDGEVILLE...SAINT GEORGE...SMOAKS AND WILLIAMS WILL BE IMPACTED
THROUGH 700 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

JAQ
Local storm report, Jun 12, 7:32 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
732 PM EDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     TSTM WND DMG     1 N SAINT GEORGE        33.20N 80.58W
06/12/2009                   DORCHESTER         SC   LAW ENFORCEMENT

            A TREE WAS BLOWN DOWN ALONG BISHOPVILLE ROAD.

&&
Special weather statement, Jun 12, 7:39 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
739 PM EDT FRI JUN 12 2009

SCZ045-130015-
BERKELEY-
739 PM EDT FRI JUN 12 2009

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BERKELEY COUNTY THROUGH
815 PM EDT...

AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR MOOREFIELD...OR ABOUT
12 MILES NORTHWEST OF MONCKS CORNER...MOVING EAST AT 15 MPH.

AREAS IN AND AROUND BONNEAU BEACH...BONNEAU...CROSS...MONCKS
CORNER...NORTHERN LAKE MOULTRIE...PINOPOLIS AND SOUTHERN LAKE
MOULTRIE WILL BE IMPACTED THROUGH 815 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:07 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Hampton, Jasper53 min
Jun 11, 8:21 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester39 min
Jun 11, 8:28 PM EDTSevere Thunderstorm WarningCHSJasper62 min
Jun 11, 8:58 PM EDTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester, Jasper47 min
Jun 12, 5:42 PM EDTSevere Thunderstorm WarningCHSBerkeley48 min
Jun 12, 6:52 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester53 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.